MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number TGU343415
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 11/26/2018
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2018, the patient underwent endovascular repair of a thoracic aortic dissection in the ascending and descending thoracic aorta.The physician planned to perform an open repair in the ascending aortic arch with an artificial trunk.Then the physician was going to deploy a conformable gore® tag® thoracic endoprosthesis.The physician planned to suture the artificial graft to the conformable gore® tag® thoracic endoprosthesis.It was reported that the physician unintentionally deployed the conformable gore® tag® thoracic endoprosthesis (tgu343415/18748005) in the false lumen.He was able to pull the device out of the false lumen, due to the open repair.The explanted graft was destroyed at the hospital.The physician then implanted a different conformable gore® tag® thoracic endoprosthesis in the true lumen and was able to suture it to the artificial graft.The patient tolerated the procedure.Reportedly on or after (b)(6) 2018, the patient expired due to hyperkalemia which was not caused or contributed by the use of the conformable gore® tag® thoracic endoprosthesis.
 
Additional Manufacturer Narrative
Addition other relevant history.Addition concomitant medical products.Code 213- the review of the manufacturing paperwork verified that this lot met all pre-release specifications.Code 22- the conformable gore® tag® thoracic endoprosthesis instructions for use states that potential device or procedure related adverse events include endoprosthesis improper placement.

Brand Name
AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8233133
Report Number2017233-2019-00011
Device Sequence Number13925093
Product Code MIH
UDI-Device Identifier00733132618156
UDI-Public00733132618156
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/02/2021
Device Catalogue NumberTGU343415
Device Lot Number18748005
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/10/2019
Supplement Report FDA Received Date02/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PLAVIX, AND ELIQUIS
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age69 YR